MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism (1829)
Date of Event 04/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during thrombectomy in the right cervical internal carotid artery (ica), proximal right m1 - the subject stent retriever was used in combination with a catheter.Embolization to new territory from right m1 to m2 occurred after one pass.Thrombectomy for right m2 was performed with a non-stryker stent retreiver and aspiration catheter and it resolved.It was also reported that vessel perforation occurred during procedure, but it was not related to the subject stent retriever.Patient status reported as mrs:4.No further information is available.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Although the dhr could not be reviewed because the lot number remains unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition prior to use.The cause of the embolization to new territory is unknown.The reported patient embolus is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, an assignable cause of anticipated procedural complication will be assigned to this event.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10216213
Report Number3012931345-2020-00093
Device Sequence Number16745364
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90186
Device Catalogue Number90186
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 6 CATHETER (STRYKER); CATALYST 6 CATHETER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR